Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 281, NWS Des Moines, IA

August 8, 2011Carroll County, Crawford County, Sac County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 8, 2011, 12:11 AM CDT for Carroll County, Crawford County, Sac County, Iowa. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 12:11 AM CDT (05:11 UTC)
Expired
Aug 8, 2011, 1:00 AM CDT
In force
49 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, IA, Crawford County, IA, Sac County, IA

The radar

The Omaha radar (KOAX), 126 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 11:34 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1873 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WUUS53 KDMX 080511
SVRDMX
IAC027-047-161-080600-
/O.NEW.KDMX.SV.W.0281.110808T0511Z-110808T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1211 AM CDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  CRAWFORD COUNTY IN WEST CENTRAL IOWA...
  SAC COUNTY IN WEST CENTRAL IOWA...

* UNTIL 100 AM CDT

* AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES SOUTH OF CORRECTIONVILLE TO 6 MILES NORTHWEST OF UTE
  TO 23 MILES SOUTHWEST OF UTE...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DENISON...ODEBOLT...LAKE VIEW...SAC CITY...MANILLA...RICKETTS...
  CHARTER OAK...SCHLESWIG...KIRON...DELOIT...DOW CITY...ARION...
  DENISON AIRPORT...VAIL...BUCK GROVE...WALL LAKE...WESTSIDE...
  ARCADIA...BREDA AND AUBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4219 9568 4222 9566 4222 9534 4246 9533
      4246 9487 4211 9487 4187 9519 4187 9568
TIME...MOT...LOC 0512Z 270DEG 47KT 4237 9573 4211 9570
          4190 9601
WIND...HAIL 60MPH <.75IN

$$

SMALL
2 follow-up statements
696 
WWUS53 KDMX 080531
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1231 AM CDT MON AUG 8 2011

IAC027-047-161-080600-
/O.CON.KDMX.SV.W.0281.000000T0000Z-110808T0600Z/
SAC IA-CARROLL IA-CRAWFORD IA-
1231 AM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD...
NORTHWESTERN CARROLL AND SAC COUNTIES UNTIL 100 AM CDT...

AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ARTHUR TO 9 MILES NORTH OF DENISON TO 12 MILES SOUTH OF UTE...
MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  DENISON...ODEBOLT...LAKE VIEW...SAC CITY...MANILLA...DOW CITY...
  ARION...DELOIT...DENISON AIRPORT...BUCK GROVE...EARLY...VAIL...WALL
  LAKE...WESTSIDE...ARCADIA...BREDA AND AUBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4219 9568 4222 9566 4222 9534 4246 9533
      4246 9487 4211 9487 4187 9519 4187 9568
TIME...MOT...LOC 0531Z 280DEG 50KT 4236 9533 4214 9534
          4188 9559
WIND...HAIL 60MPH <.75IN

$$

COGIL
216 
WWUS53 KDMX 080603
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
103 AM CDT MON AUG 8 2011

IAC027-047-161-080613-
/O.EXP.KDMX.SV.W.0281.000000T0000Z-110808T0600Z/
SAC IA-CARROLL IA-CRAWFORD IA-
103 AM CDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD...NORTHWESTERN
CARROLL AND SAC COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER...STRONG WIND GUSTS TO 50 MPH WILL REMAIN 
POSSIBLE ALONG WITH BRIEF HEAVY DOWNPOURS.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM.

LAT...LON 4219 9568 4222 9566 4222 9534 4246 9533
      4246 9487 4211 9487 4187 9519 4187 9568
TIME...MOT...LOC 0531Z 280DEG 50KT 4236 9533 4214 9534
          4188 9559

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:48 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 7, 9:48 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
948 PM CDT SUN AUG 7 2011

.UPDATE..
MAIN CONCERN TONIGHT IS APPROACHING NRN NE MCS.  FORWARD PROPAGATING
CORFIDI VECTORS AND MEAN WIND SUPPORT MORE RECENT EWD MOVEMENT
SUGGESTING COMPLEX WILL NOT DROP SWD INTO MO VALLEY AS PREVIOUSLY
ANTICIPATED.  2K-3K MUCAPE AXIS GOES RIGHT INTO CENTRAL IA AS DOES
35KT PLUS EFFECTIVE SHEAR WHICH IS QUANTIFIED BY DERECHO COMPOSITE
INTO SIMILAR AREAS.  THIS AND SLIGHT SWD CHANGE IN TIME OF
AFOREMENTIONED STEERING PARAMETERS SUGGESTS MCS WILL EVENTUALLY TURN
INTO CENTRAL IA.  HAVE NOT MADE WHOLESALE CHANGE TO PREVIOUS
FORECAST...BUT DID SHIFT POP BULLSEYE AND QPF SLIGHTLY NORTHWARD.
POTENTIAL FOR EARLY MORNING SVR WATCH SEEMS INCREASINGLY LIKELY.

&&

.SHORT TERM /TONIGHT/...
CHANGEABLE WEATHER NEXT 18 HOURS AS LOW-LEVEL COOL ADVECTION IS
STILL OCCURRING OVER NORTH AND NORTHEAST IOWA...WHILE RETURN FLOW
WARM ADVECTION IS LIKELY TO BRING A CLUSTER OF THUNDERSTORMS INTO
WEST AND SOUTHWEST IOWA AFTER MIDNIGHT. HIGH PRESSURE IS FORECAST TO
SLIDE NORTHEAST OF IOWA OVERNIGHT. FOG AND STRATUS WAS SLOW TO
DISSIPATE ALONG THE MN BORDER TODAY...AND DEWPOINTS ARE STILL IN THE
MIDDLE AND UPPER 60S IN SPITE OF MIXING TODAY...SO SOME FOG IS
POSSIBLE AFTER MIDNIGHT. IN THE SOUTH...EASTERLY FLOW WILL RETURN AS
LOW PRESSURE REDEVELOPS OVER WESTERN KANSAS UNDER WESTERLY FLOW
ALOFT. UPPER TROUGH OVER WYOMING SHOULD SPREAD FAVORABLE VERTICAL
MOTION FAIRLY RAPIDLY EASTWARD OVERNIGHT...AND THUNDERSTORMS
DEVELOPING IN UPSLOPE FLOW OVER WESTERN NEBRASKA AND SOUTH DAKOTA
ARE EXPECTED TO BUILD A DECENT COLD POOL AND ROLL EAST TOWARD IOWA
OVERNIGHT. THERE IS SOME UNCERTAINTY WHETHER STORMS WILL FAVOR
NEAR-SURFACE INSTABILITY TOWARD KANSAS/NEBRASKA BORDER OR TRACK
ALONG MORE ELEVATED INSTABILITY AXIS WHICH LIES ROUGHLY ALONG I-80.
GIVEN SUPPORTING 850-700 MB THETA-E ADVECTION AND WESTERLY FLOW
ALOFT...SOME STORMS COULD BE FAIRLY STRONG WITH POTENTIAL FOR STRONG
WINDS INTO WEST CENTRAL/SOUTHWEST/SOUTHERN PORTIONS OF FORECAST AREA
AFTER MIDNIGHT. BEST SEVERE CHANCES SHOULD DUCK JUST SOUTHEAST OF
THE DMX AREA HOWEVER. SPEED OF PROPAGATION IS NOT WELL AGREED UPON
BY MODELS EITHER...WITH RUC INDICATING STORMS CROSSING THE MISSOURI
RIVER ALREADY BY 06Z...BUT SOME MODELS SLOWER. GIVEN SPEED OF 500 MB
SHORT WAVE...HOWEVER...THIS COMPLEX SHOULD MOVE RIGHT ALONG AND
CROSS MUCH OF FORECAST AREA BY 12Z.

.LONG TERM /MONDAY THROUGH SUNDAY/...
MAIN FEATURES WILL BE THE ONGOING MCS MONDAY MORNING...FOLLOWED BY
THE COLD FRONT MONDAY EVENING. AFTER A DRY PERIOD MID WEEK...ANOTHER
WAVE WILL CROSS THE ROCKIES AND BRING ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS TOWARD THE END OF THE WEEK...WITH A DRY WEEKEND
EXPECTED.

MONDAY THROUGH THURSDAY...
ONGOING MCS AT THE BEGINNING OF THE PERIOD IS EXPECTED TO BE OVER
SOUTHEASTERN CWA. GFS 07.12 INDICATES CONVECTION REDEVELOPING ACROSS
SOUTHEASTERN SD AND LINGERING OVER NORTHERN CWA THROUGHOUT THE LATE
MORNING/EARLY AFTERNOON. HOWEVER...SHORTWAVE AXIS WILL BE EAST OF
CENTRAL IOWA...AND LOW LEVEL THETA_E ADVECTION DOESNT SUPPORT
CONVECTION. THEREFORE HAVE 6HR WINDOW OF DRY WEATHER FOLLOWING 15Z.
AFTER 21Z...HAVE POPS INCREASING WITH CONVECTION EXPECTED TO DEVELOP
ALONG THE APPROACHING FRONTAL BOUNDARY. THERMODYNAMIC INSTABILITY
WILL BE SOMEWHAT DEPENDENT ON HOW FAST CLOUDS MOVE OUT TOMORROW
AFTERNOON. SREF SHOWS HIGH PROBABILITY OF 1000+ MLCAPES BY EARLY
EVENING...WHICH SEEMS REASONABLE. DEEP LAYER SHEAR WILL GENERALLY BE
ONLY IN THE 25 TO 35 KT RANGE...BUT THE FACT THAT IT IS ORIENTED
PERPENDICULAR TO THE BOUNDARY COULD KEEP THE UPDRAFTS ON THE LEADING
EDGE OF THE COLD POOL. THEREFORE ENVISION EVENT UNFOLDING WITH A FEW
ISOLATED CELLS DEVELOPING ACROSS THE NORTHWEST TOMORROW AFTERNOON
WITH A HAIL/WIND THREAT...AND THEN TRANSITIONING TO A WIND PRODUCING
MULTICELLULAR/LINEAR COMPLEX THROUGHOUT THE EVENING/OVERNIGHT HOURS.
NOT EXPECTING A WIDESPREAD HIGH END SEVERE THREAT...WHICH IS
SUPPORTED BY THE SPC SLIGHT RISK. THESE STORMS SHOULD BE QUICK TO
EXIT THE REGION OVERNIGHT TUESDAY...AND NORTHWESTERLY FLOW WILL
USHER IN A MUCH COOLER...DRIER CANADIAN AIRMASS. H850 TEMPS WILL BE
NEAR 10C ACROSS NORTHERN IOWA...SO UPPED THE CLOUD COVER AND WINDS
BASED ON THE REASONING THAT AFTERNOON MIXING WILL LIKELY YIELD
BREEZY CONDITIONS AND A DEVELOPING CU FIELD. WITH BEST LOW LEVEL
FORCING REMAINING TO THE SOUTH AND WEST...EXPECT ANY RAIN THREAT TO
BE CONFINED TO THE MISSOURI RIVER VALLEY...SO HAVE SCALED BACK POPS
SLIGHTLY EXCEPT FOR SOUTHWESTERN CWA THROUGH THURSDAY.
THURSDAY NIGHT THROUGH SUNDAY...
ANOTHER WAVE CURRENTLY OFF THE ALEUTIAN ISLANDS IS FORECAST TO MOVE
ACROSS THE NORTHERN ROCKIES BY THURSDAY AND BRING THE NEXT CHANCE
FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY
MORNING. FORECAST SOUNDINGS SHOW 3000J/KG OF CAPE...WITH WESTERLY
DEEP LAYER SHEAR. COULD SEE ANOTHER ROUND OF SEVERE WEATHER WITH
THESE STORMS...BUT EXACT PLACEMENT AND MODE IT STILL UNCERTAIN. AN
UPPER LEVEL RIDGE THEN AMPLIFIES OVER THE MOUNTAIN WEST FOR THE
WEEKEND...AND DOWN STREAM SUBSIDENCE SHOULD ALLOW SURFACE HIGH
PRESSURE TO DEVELOP LEADING TO A DRY AND SEASONABLY COOL WEEKEND.

&&

.AVIATION...08/00Z
LITTLE OF CONCERN INITIALLY WITH MOSTLY CLEAR SKIES THIS EVENING AS
CU DISSIPATES.  ATTENTION WILL THEN TURN UPSTREAM TO CURRENT NE/SD
CONVECTION WHICH IS EXPECTED TO WORK ITS WAY SOUTH AND EAST
OVERNIGHT.  PRESENT TRENDS INDICATE MOST SIGNIFICANT CLUSTER WILL
MOVE SOUTH AND EAST OF SITES BUT OTHER SHOWERS AND STORMS POSSIBLE
SO HAVE VARIOUS WINDOWS OF CB WORDING UNTIL CONFIDENCE IN TIMING AND
LOCATION INCREASES.  WITH FAIRLY HIGH DEWPOINTS...MOSTLY CLEAR SKIES
AND SFC RIDGE CROSSING MO RIVER...HAVE ALSO ADDED EARLY MORNING MVFR
FOG BUT CONFIDENCE IN THIS IS LOW.  CONDITIONS COULD END UP IN
EITHER DIRECTION OF MVFR.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JUNGBLUTH
LONG TERM...BEITLICH
AVIATION...SMALL
Hazardous weather outlook, Aug 7, 9:46 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
946 PM CDT SUN AUG 7 2011

IAZ004>007-015>017-024>028-037>039-090300-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
946 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA OVERNIGHT. THE CHANCES
FOR SEVERE WEATHER ARE LOW...BUT A FEW STORMS COULD PRODUCE DAMAGING
WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE EARLY MONDAY MORNING...AND AGAIN
MONDAY EVENING AND MONDAY NIGHT. SOME STORMS COULD PRODUCE
DAMAGING WINDS AND LARGE HAIL MONDAY EVENING OVER WESTERN IOWA.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST AT INTERVALS
BETWEEN WEDNESDAY AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE
SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

IAZ023-033>036-044>050-057>062-070>075-081>086-092>097-090300-
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
946 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA OVERNIGHT...ESPECIALLY IN
THE CENTRAL AND WEST. STORMS MAY BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREATS. IN ADDITION...STORMS COULD PRODUCE
LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED AREAS OF FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE EARLY MONDAY MORNING...AND AGAIN
MONDAY EVENING AND MONDAY NIGHT. SOME STORMS COULD PRODUCE
DAMAGING WINDS AND LARGE HAIL MONDAY EVENING OVER WESTERN IOWA.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST AT INTERVALS
BETWEEN WEDNESDAY AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE
SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT.

AW

In the hours before

Special weather statement, Aug 7, 11:49 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1149 PM CDT SUN AUG 7 2011

IAZ033-044-080545-
CRAWFORD-SAC-
1149 PM CDT SUN AUG 7 2011

...STRONG THUNDERSTORMS ENTERING WEST CENTRAL IOWA...

AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 52 MILES NORTHWEST
OF DENISON...TO 43 MILES WEST OF DENISON...TO 79 MILES WEST OF
DENISON...MOVING EAST AT 60 MPH.

WINDS UP TO 50 MPH...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  RICKETTS...           CHARTER OAK...        SCHLESWIG...
  DENISON AIRPORT...    KIRON...              DOW CITY...
  DENISON...            DELOIT...             ARION...
  ODEBOLT...            EARLY...              BUCK GROVE...
  VAIL...               WALL LAKE...          MANILLA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:31 AM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek35 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.